Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jan 26, 2021, 4:13 PM CST for Gulf County, Wakulla County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 4:13 PM CST (22:13 UTC)
- Expired
- Jan 26, 2021, 5:00 PM CST
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
Counties Gulf County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 84 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted.
595
WWUS82 KTAE 262213
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EST Tue Jan 26 2021
FLZ014-015-026-027-114-115-127-262300-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Inland Wakulla FL-Coastal Gulf FL-
513 PM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GULF...WAKULLA...SOUTHERN
LIBERTY AND FRANKLIN COUNTIES UNTIL 600 PM EST/500 PM CST/...
At 513 PM EST/413 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles west of
Crawfordville to 7 miles north of Eastpoint to 6 miles southwest of
Port St. Joe. Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Carrabelle, St. Marks, Eastpoint, Apalachicola, Crawfordville, Port
St. Joe, Woodville, Wakulla, Franklin, Sopchoppy, Jewel Fire Tower,
Shadeville, Royal Bluff, Wakulla Springs, Cape San Blas, Beverly,
Panacea, Poplar Camp, Medart and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2960 8524 2960 8528 2978 8549 2988 8549
3006 8509 3020 8483 3029 8454 3026 8411
2999 8425 2956 8515
TIME...MOT...LOC 2213Z 251DEG 19KT 3016 8457 2986 8487 2973 8536
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jan 26, 3:31 PM CST, 42 minutes earlier.
Area forecast discussion, Jan 26, 3:31 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
431 PM EST Tue Jan 26 2021
.NEAR TERM [Through Wednesday]...
Short wave ridging is building over the area in advance of the next
upper system...a well organized upper low which is quite evident
spinning over the southern Rockies this afternoon. Low level wind
fields have relaxed resulting in diminished shear late today and
widespread clouds and a marine layer have limited instability. Still
enough instability for an isolated severe storm over southern GA and
over the inland Big Bend but once we lose the sun things will
stabilize quickly. Precip focus will then shift to developing LLJ
that will spread inland overnight as the warm sector reasserts
itself. Will carry high PoPs centered on the I-10 corridor though
late evening then shift higher chances north thru AL/GA. Added
areas of fog to all zones and the potential exists for dense fog
closer to the coast.
The aforementioned next upper system will move thru the TN Vally
tmrw and drive a seasonally strong cold front through the area by
late afternoon. Llvl wind fields look to really respond ahead of
this feature, esply over our GA counties. We will likely have some
instability again, especially over the southern half of our area
with SBCAPE fcst over 1000 J/KG by recent HRRR runs. Severe weather
threat exists and the SPC recently upgraded us to a Marginal Risk
for Day-2. Best timing for severe weather looks a little earlier -
most likely in the 10A to 3p EST time frame.
.SHORT TERM [Wednesday Night Through Thursday Night]...
The cold front should be exiting or close to clearing our eastern
CWA at the start of the short-term. Lingering showers are possible
along the I-75 corridor and Big Bend Wed night. Cool and dry
conditions filter in behind the front under breezy northwesterly
winds, which will quickly drop low temperatures to the upper 30s/low
40s from northwest to southeast on Wed night/Thurs morning. Strong
cold-air advection is expected to keep high temperatures generally
below 60. A chilly Thurs night is on tap when most areas see
temperatures around freezing. With light winds and lingering low-
level moisture in place under high pressure, patchy frost will be
possible away from the coast in the pre-dawn and early-morning
hours.
.LONG TERM [Friday Through Tuesday]...
Cool and dry conditions prevail through Sat as we remain in a post-
frontal airmass and broad ridging temporarily builds over the
eastern US. The ridge should allow daytime temperatures to gradually
warm from mid/upper 50s on Fri to the 60s on Sat (lows in the
mid/upper 30s away from the coast).
As the weekend draws to a close, another shortwave trough is
expected to march east across the south-central US and trigger
surface cyclogenesis over the Midwest Sat night. The wave then lifts
northeast and drags a cold front across our area before clearing us
by Mon. Rain chances return late Sat, increase areawide on Sun, then
diminish from west to east Sun evening. There appears to be enough
instability over our waters and portions of the Tri-State Area to
support some thunderstorms, so included a slight chance. It is too
soon to determine if severe weather will be possible. Pleasant
weather concludes the period.
The increased moisture ahead of the aforementioned front will make
Sun the warmest day of the long-term (highs mostly in the low 70s.
Prior to frontal passage, low temperatures are forecast to be in the
40s and 50s. After FROPA, highs are expected to be in the 60s, with
lows in the upper 30s (except along the immediate coast).
&&
.AVIATION...
[Through 18Z Wednesday]
Ridging aloft will build over the area late today and overnight
with some decrease in convective coverage expected. Conditions
will be predominate IFR with a few VFR breaks this afternoon then
mainly IFR with some LIFR tonight with moist southerly flow off
the Gulf.
&&
.MARINE...
A cold front draped over the southeast US has been producing
scattered showers and storms across mainly our westernmost waters
and coastal Panhandle this afternoon. This activity has made for
cautionary boating conditions in those zones today. The potential
for areas of fog also exists late tonight into tomorrow morning.
Held off on a Marine Dense Fog Advisory because of the uncertainty
with the nearby convection.
Convective activity is forecast to persist through Wed and shift
east with the progress of the front. Therefore, cautionary boating
conditions prevail today and tomorrow, with locally hazardous winds
and seas near thunderstorms. Once the front clears the area, strong
northerly winds filter in its wake, leading to Advisory levels Wed
night through early Thurs. Gale-force gusts will be a possibility as
well. Cautionary or borderline winds and seas are expected heading
into the weekend. Rain chances return on Sat night.
&&
.FIRE WEATHER...
Scattered showers and thunderstorms will preclude any fire concerns
through Wed before a cold front clears our area to make for dry and
breezy conditions late Wed through Thurs. However, min RH values are
expected to remain above critical thresholds. Rain chances return
Sun evening. There is potential for areas of fog to develop late
tonight into tomorrow morning, followed by low dispersions in
southeast AL and our northern-tier GA counties in the afternoon.
&&
.HYDROLOGY...
Through 18z Tuesday rainfall amounts have been heaviest
across South Walton, where rainfall amounts of 3-5 inches have been
common. Along the line of storms from near Ebro, FL to Colquitt, GA,
rainfall amounts of 1 to 2 inches have been fairly common. Radar
trends show some eastward progress to the line, and rainfall rates
have diminished some over the last couple of hours. Based on the
afternoon model guidance, an additional 1-3 inches of rain is
expected across the Florida Panhandle and into Southwestern Georgia.
Localized heavier amounts could lead to flooding, generally in urban
areas.
As rain tapers off tonight, another round of storms is expected on
Wednesday. However, these storms should be much more progressive and
only produce brief heavy downpours. As a result, any flood risk is
much less on Wednesday compared to Tuesday.
Riverine impacts should be minimal given the rainfall distribution
so far today and the expected amounts through the next 36 hours. The
Ochlockonee River will likely return to action stage, but with the
heaviest rain missing the Withloacoochee basin, there shouldn't be
any river flood issues there.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 65 77 41 57 33 / 60 60 10 0 0
Panama City 64 72 41 57 36 / 60 50 0 0 0
Dothan 63 72 38 54 32 / 50 70 0 0 0
Albany 62 71 38 55 31 / 50 80 10 0 0
Valdosta 64 75 41 56 34 / 60 70 20 0 0
Cross City 61 74 43 60 32 / 10 60 20 0 0
Apalachicola 63 73 42 57 37 / 20 50 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EST /3 AM CST/ Wednesday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Johnstone
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Johnstone
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...GodseyIn the hours before
Special weather statement, Jan 26, 11:37 AM CST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1237 PM EST Tue Jan 26 2021
FLZ016-GAZ156-157-261815-
Gadsden FL-Decatur GA-Grady GA-
1237 PM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GADSDEN...SOUTHERN
DECATUR AND SOUTHWESTERN GRADY COUNTIES UNTIL 115 PM EST...
At 1237 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles east of Chattahoochee, or 13 miles northwest of Quincy, moving
east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Havana, Bainbridge, Whigham, Gretna, Attapulgus, Climax, Darsey,
Mount Pleasant, Concord, Rosedale, Jamieson, Recovery, Faceville,
Laingkat, Calvary, Hardaway, Reno, Fowlstown, Amsterdam and
Branchville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3068 8427 3068 8430 3064 8430 3063 8431
3061 8481 3078 8482 3098 8428
TIME...MOT...LOC 1737Z 247DEG 33KT 3072 8472
11-MMSpecial weather statement, Jan 26, 3:18 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EST Tue Jan 26 2021
FLZ014-015-026-027-114-115-127-262215-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Inland Wakulla FL-Coastal Gulf FL-
418 PM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GULF...WESTERN
WAKULLA...SOUTHERN LIBERTY AND FRANKLIN COUNTIES UNTIL 515 PM EST/415
PM CST/...
At 418 PM EST/318 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 21 miles southeast of
Blountstown to 12 miles south of Port St. Joe. Movement was east at
35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Crawfordville, St George Island,
Port St. Joe, Franklin, Sopchoppy, Jewel Fire Tower, Royal Bluff,
Wakulla Springs, St George Island St Pk, Cape San Blas, Beverly,
Poplar Camp, Medart, Bethel, Simmons Bayou, Curtis Mill and Fort
Gadsden.
LAT...LON 2958 8518 2960 8524 2959 8538 2973 8548
2977 8548 3024 8480 3030 8426 2974 8454
2957 8488
TIME...MOT...LOC 2118Z 251DEG 28KT 3021 8480 2964 8535
TJSpecial weather statement, Jan 26, 4:13 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EST Tue Jan 26 2021
FLZ014-015-026-027-114-115-127-262300-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Inland Wakulla FL-Coastal Gulf FL-
513 PM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GULF...WAKULLA...SOUTHERN
LIBERTY AND FRANKLIN COUNTIES UNTIL 600 PM EST/500 PM CST/...
At 513 PM EST/413 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles west of
Crawfordville to 7 miles north of Eastpoint to 6 miles southwest of
Port St. Joe. Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Carrabelle, St. Marks, Eastpoint, Apalachicola, Crawfordville, Port
St. Joe, Woodville, Wakulla, Franklin, Sopchoppy, Jewel Fire Tower,
Shadeville, Royal Bluff, Wakulla Springs, Cape San Blas, Beverly,
Panacea, Poplar Camp, Medart and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2960 8524 2960 8528 2978 8549 2988 8549
3006 8509 3020 8483 3029 8454 3026 8411
2999 8425 2956 8515
TIME...MOT...LOC 2213Z 251DEG 19KT 3016 8457 2986 8487 2973 8536The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:30 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 69 hr |
| Jan 26, 6:46 AM CST | Special Marine Warning | TAE | 59 min | |
| Jan 26, 7:47 AM CST | Special Marine Warning | TAE | 58 min | |
| Jan 26, 7:59 AM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Jan 26, 8:48 AM CST | Special Weather Statement | TAE | Washington | 57 min |
| Jan 26, 9:46 AM CST | Special Weather Statement | TAE | Jackson, Washington | 59 min |
| Jan 26, 11:55 AM CST | Special Marine Warning | TAE | 3 hr | |
| Jan 26, 2:53 PM CST | Special Marine Warning | TAE | 2 hr | |
| Jan 26, 3:18 PM CST | Special Weather Statement | TAE | Franklin, Gulf | 57 min |
| Jan 26, 4:54 PM CST | Special Marine Warning | TAE | 96 min | |
| Jan 26, 5:01 PM CST | Special Weather Statement | TAE | Franklin, Gulf, Wakulla | 44 min |
| Jan 26, 5:48 PM CST | Special Weather Statement | TAE | Gulf, Wakulla | 57 min |
| Jan 26, 11:37 AM CST | Special Weather Statement | TAE | Decatur | 38 min |
| Jan 26, 6:24 AM CST | Special Weather Statement | TAE | Houston | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.